Is taking depot lupron worth it? For endometriosis.?
Well, im finally going in for a laporscopy for my endometriosis in a few days and my ob/gyn wants to put me on that depot lupron right after. I know its going to be 6 months of total hell as it is going to put me through temporary menopause at the age of 19. But I have herd so many bad stories of people taking it and saying it isnt worth it b/c alot of the time it doesn't even work. I really really want to have kids more then anything when im older and I don't want my endo to be taking over my life. I have also had a really rough year, being under a lot of stress and losing someone very close to me. So I don't think I could take this shot and go through even more pain and then have it not work. Is there anybody out there that has taken the lupron?Or is a in a medical field and can tell me if its worth the hassle. What happened to you and was it worth it? Do you think I should take it? Thanks alot.
- EndoLv 61 decade agoFavorite Answer
Lupron is NOT the answer. You need the disease removed, not simply and temporarily masked by a drug with a list of side effects as long as the Constitution.
If we were to believe the docs and Takeda Abbott Pharmaceutical's fancy marketing literature and website(s), we'd all think Lupron was the greatest thing since sliced bread. It's not.
Side effects of Lupron are potentially extremely negative and long-lasting, and include (as reported by the manufacturer itself, not just those who hate the drug) Asthenia, General pain, Headache, Hot flashes/sweats, Nausea/vomiting, GI disturbances, Edema, Weight gain/loss, Acne, Hirsutism, Joint disorder, Myalgia, Decreased libido, Depression/emotional lability, Dizziness, Nervousness, Neuromuscular disorders, Paresthesias, Skin reactions at injection site, Breast changes/tenderness/pain, Vaginitis, Flu-like symptoms, Heart palpitations, Syncope, Tachycardia, Appetite changes, Dry mouth, Thirst, Ecchymosis, Lymphadenopathy, Anxiety, Insomnia/Sleep disorders, Delusions, Memory disorder, Personality disorders, Rhinitis, Alopecia, Hair disorder, Nail disorder, Conjunctivitis, Ophthalmologic disorders, Taste perversion, and Dysuria. And that's just a few. Check the prescribing literature or check a PDR for the long list.
There have been several lawsuits against TAP, including the largest one in federal history against a pharmaceutical company - $875 million, prosecuted under the RICO statutes (racketeer influenced criminal organization) for the kickbacks they gave prescribers to give the med to their patients. The payments are STILL ongoing. Unfortunately, while that lawsuit was huge and brought justice, it did not bring justice to those who are suffering the horrific long-term side effects, because the suits were about pricing not side effects. But don't take my word for it, talk to thousands of others and see what they say: http://groups.yahoo.com/group/erc
See also http://www.endocenter.org/pdf/surgery%20vs.%20gnrh... and http://www.endocenter.org/pdf/PreDiagnosisGnRH.pdf for more info, as well as sites of actual specialists for Endo: http://www.centerforendo.com,/ http://www.endometriosissurgeon.com,/ http://www.endoexcision.com/ and http://www.reproductivecenter.com./
- 1 decade ago
Hello, I know how you feel! I was unsure about using Lupron as well! I was 20 while I used it! The side effects were awful, but I got through it and it made me stronger! Its difficult and was emotionally hard, you feel like no one understands! As for it working, everyone is different! I had a laproscopy in June 06, began Lupron in July 06! I used it for 6 months, then I was put on the pill! The pain came back, I was very disappointed! So now I am on Seasonique, which seems to be working at the moment! The pain has lessened, so I am just waiting it out, I guess you could say! As for you, it may be the answer for you! You will never know though if you don't try! I had a very hard time making a decision, I am sorry your feeling it too! Good Luck with what ever you decide! Email me if you have questions!
- 1 decade ago
I too had endo and also a fibroid uterus. My doc gave me the depo Lupron shot and in a few days I was broke out from head to toe (literally) with psoriasis ( it was on my legs, my back, my arms, my stomach and was painful). I almost lost my job because of it. The docs did not want to believe it was from that, but it was, and I ended up having a full historectomy at age 24. The doc argued with me about it, not wanting to do it, but this is something tha runs in my family, as my great grandmother died from cerv. cancer and all of my aunt' s(3) and my own mother have had to have a historectomy.
Do I wish the shot would have worked for me? Didn't really matter I suppose, I looked at it as I already had 2 children (boys) and even though I very much wanted a daughter, I would not want her to have this problem as so many other women in the family have had. So I plan to adopt a girl when we are ready.
- Anonymous1 decade ago
I was in menopause at 21 from lupron. I started other treatments about 1 1/2 years before the lupron began. The other treatments didn't do what the doctors were hoping so they decided lupron was the only treatment left. It did what it was supposed to do but the side effects were awful. The only advice I will give is make sure you have exhausted all other treatments first. You will need to make several adjustments to your life while you are on lupron. But treatment is better than doing nothing.
Good luckSource(s): Past lupron patient
- How do you think about the answers? You can sign in to vote the answer.
- kelstarLv 51 decade ago
Hi there. Endometriosis is awful to manage but I'm not going to bore you with my full story. My advice to you is be fully informed about your treatments and any long term effects. Be sure about which direction you are heading and go for it. I never took Depot Lupron - never heard of it. I took Depo Provera injections every three months though which ceased my period. But the side effects can be difficult too. I would rather have some of the side effects than deal with hospital stays and doctors and pethadine injections for pain and yet another bloody laporoscopy!